question-icon

Is it necessary to taper off Vivelle dot slowly?

default
Posted on Mon, 25 May 2015
Question: I am 57 yrs old and have been on the Vivelle dot .5 for almost 4 yrs. Also on Lexapro 20mg and a high dose of Klonopin. Two months and a week ago I quit the Vivelle cold turkey and have gone into hot flashes and severe shaking. Should I reinstate the vivelle and taper slowly? Desperate for help.
doctor
Answered by Dr. S Patra (48 minutes later)
Brief Answer:
Need to reinstate the vivelle dot.

Detailed Answer:
Hello,

Thanks for writing to us.

Vivelle Dot is a transdermal system and used to reduce symptoms of menopause (like hot flushes, vaginal dryness). It also helps to prevent bone loss.

In my opinion, Vivelle Dot should be REINSTATED again with effective DOSE to reduce hot flushes and then, it can be tapered slowly after consultation with your treating doctor.

Rest of the medicines may be continued according to your doctor's prescription.

Another thing, you can start to take natural estrogen (Phytoestrogen) - plant derived, side by side to improve estrogen level and reduce long term effect of Vivelle Dot.

Hope, it helps for your information. Kindly, close the discussion if you don't have any other query.

Wish your good health and take care yourself.

Regards,
Dr S Patra

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. S Patra (18 minutes later)
Ok ............Is this severe shaking a part of the withdrawal from the Vivelle dot and where can I get the plant based Phytoestrogen?
Thank you
doctor
Answered by Dr. S Patra (1 hour later)
Brief Answer:
High dose klonopin may be the cause of shaking.

Detailed Answer:
Hello,

Thanks for follow up query.

Severe shaking may be related with HIGH dose of Klonopin (Clonazepam). Dose of this medicine should be reduced.

Phytoestrogen is available in different food stuffs like Soybeans & soy product, Linseed (flax), Sesame seeds, Wheat berries, Fenugreek, Oats, Barley, Beans, Lentils, Yams, Rice, Alfalfa, Mung beans, Apples, Carrots, Pomegranates, Wheat germ, Rice XXXXXXX Kudzu, Coffee, Licorice root, Mint, Ginseng, bourbon, Fennel etc.

Hope, I have answered your query. Kindly, close the discussion.

All the best and good luck.

Regards,
Dr S Patra
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

133 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Is it necessary to taper off Vivelle dot slowly?

Brief Answer: Need to reinstate the vivelle dot. Detailed Answer: Hello, Thanks for writing to us. Vivelle Dot is a transdermal system and used to reduce symptoms of menopause (like hot flushes, vaginal dryness). It also helps to prevent bone loss. In my opinion, Vivelle Dot should be REINSTATED again with effective DOSE to reduce hot flushes and then, it can be tapered slowly after consultation with your treating doctor. Rest of the medicines may be continued according to your doctor's prescription. Another thing, you can start to take natural estrogen (Phytoestrogen) - plant derived, side by side to improve estrogen level and reduce long term effect of Vivelle Dot. Hope, it helps for your information. Kindly, close the discussion if you don't have any other query. Wish your good health and take care yourself. Regards, Dr S Patra For future query, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326